• question-icon

    What causes stabbing pain in lower leg?

default
Posted on Thu, 26 May 2016 in Bones, Muscles and Joints
Question: what would cause a sharp stabbing pain in the lower leg that is constant pain has been going on for 2 hours now
doctor
Answered by Dr. Praveen Tayal 26 minutes later
Brief Answer:
Can be due to many causes.

Detailed Answer:
Hello,
Thanks for posting your query.
A constant pain in lower leg can be due to-

1. Calf muscle strain and tear - Usually due to overwork and overstretching of the muscles. Recent increase in leg exercises may cause these. Gradual increase in exercise and pain killers with mild anti inflammatory drugs can help in reducing the symptoms.

2. Prolonged intake of hormonal therapy like oral pills might cause this.

3. Muscle ischaemia- associated with diabetes usually. There is acute pain associated with it.

4. Deep vein thrombosis- comes last among the list of probable diagnosis.

You may get the initial physical examination, relevant tests and treatment done under care of 'Orthopaedician'.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12072 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Oral pills

doctor1 MD

Hi,my periods are delayed for 2 months. I took a bhcg on 2nd Nov and 15th Nov, it is negative. TVs shows pcos , I took primolut from 5th till 10th...

doctor1 MD

Dear Doctor I am better from the uti. Now i hace a vaginal yeast infection. My gynocologist to me to insert Lomexin 600 once and to use cortisone...

doctor1 MD

Why is depo shot not effective after abortion? I thought it cant be reverse while the 12 weeks.

doctor1 MD

I have been nauseous and had terrible headaches for the past week. I stopped taking birth control a few weeks ago and didn't have any side effects...

doctor1 MD

I have just gone off of my birth control pills and had a period that lasted about 3 days and then about 2 days after that i ve started to have all...

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Praveen Tayal
  • Q - Swollen legs, dark patches. Have stasis dermatitis and OCD. Will I be...

  • Q - Difficulty maintaining erection, discomfort in right testicle. Should I...

  • Q - Would anesthesia used to make a patient unconscious cause hand tremor?

  • Q - Black or brown freckles on penis, flat, no discomfort. Is this normal?

  • Q - What could red spots on hairline mean?

  • Q - Testicle swollen huge and hurts to touch. Why?

  • Q - Sudden awakening from sleep, heart racing, high blood pressure, ringing...

  • Q - What kind of cancer is it when colonoscopy shows a malignant mass in...

  • Q - Itching vagina, discharge and bleeding during sex. Maybe bacterial...

  • Q - Have hypoglycemia. Want to try HCG diet. Is it safe?

backtotop2